Volume 8, Issue 2
Mathematical Models for the Propagation of Stress Waves in Elastic Rods: Exact Solutions and Numerical Simulation

H. M. Tenkam, M. Shatalov, I. Fedotov & R. Anguelov

Adv. Appl. Math. Mech., 8 (2016), pp. 257-270.

Published online: 2018-05

Preview Purchase PDF 2 1327
Export citation
  • Abstract

In this work, the Bishop and Love models for longitudinal vibrations are adopted to study the dynamics of isotropic rods with conical and exponential crosssections. Exact solutions of both models are derived, using appropriate transformations. The analytical solutions of these two models are obtained in terms of generalised hypergeometric functions and Legendre spherical functions respectively. The exact solution of Love model for a rod with exponential cross-section is expressed as a sum of Gauss hypergeometric functions. The models are solved numerically by using the method of lines to reduce the original PDE to a system of ODEs. The accuracy of the numerical approximations is studied in the case of special solutions.

  • Keywords

  • AMS Subject Headings

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{AAMM-8-257, author = {H. M. Tenkam, M. Shatalov, I. Fedotov and R. Anguelov}, title = {Mathematical Models for the Propagation of Stress Waves in Elastic Rods: Exact Solutions and Numerical Simulation}, journal = {Advances in Applied Mathematics and Mechanics}, year = {2018}, volume = {8}, number = {2}, pages = {257--270}, abstract = {

In this work, the Bishop and Love models for longitudinal vibrations are adopted to study the dynamics of isotropic rods with conical and exponential crosssections. Exact solutions of both models are derived, using appropriate transformations. The analytical solutions of these two models are obtained in terms of generalised hypergeometric functions and Legendre spherical functions respectively. The exact solution of Love model for a rod with exponential cross-section is expressed as a sum of Gauss hypergeometric functions. The models are solved numerically by using the method of lines to reduce the original PDE to a system of ODEs. The accuracy of the numerical approximations is studied in the case of special solutions.

}, issn = {2075-1354}, doi = {https://doi.org/10.4208/aamm.2013.m383}, url = {http://global-sci.org/intro/article_detail/aamm/12087.html} }
TY - JOUR T1 - Mathematical Models for the Propagation of Stress Waves in Elastic Rods: Exact Solutions and Numerical Simulation AU - H. M. Tenkam, M. Shatalov, I. Fedotov & R. Anguelov JO - Advances in Applied Mathematics and Mechanics VL - 2 SP - 257 EP - 270 PY - 2018 DA - 2018/05 SN - 8 DO - http://doi.org/10.4208/aamm.2013.m383 UR - https://global-sci.org/intro/article_detail/aamm/12087.html KW - AB -

In this work, the Bishop and Love models for longitudinal vibrations are adopted to study the dynamics of isotropic rods with conical and exponential crosssections. Exact solutions of both models are derived, using appropriate transformations. The analytical solutions of these two models are obtained in terms of generalised hypergeometric functions and Legendre spherical functions respectively. The exact solution of Love model for a rod with exponential cross-section is expressed as a sum of Gauss hypergeometric functions. The models are solved numerically by using the method of lines to reduce the original PDE to a system of ODEs. The accuracy of the numerical approximations is studied in the case of special solutions.

H. M. Tenkam, M. Shatalov, I. Fedotov & R. Anguelov. (1970). Mathematical Models for the Propagation of Stress Waves in Elastic Rods: Exact Solutions and Numerical Simulation. Advances in Applied Mathematics and Mechanics. 8 (2). 257-270. doi:10.4208/aamm.2013.m383
Copy to clipboard
The citation has been copied to your clipboard